Mississippi, 2005

Funnel Cloud in Mississippi, July 13, 2005

July 13, 2005 · NWS LIX · 1 event in 1 county or zone

1 funnel cloud, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before the first event at Jul 13, 10:40 AM CST, 26 minutes earlier.

Area forecast discussion, Jul 13, 10:40 AM CST, 26 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1140 AM CDT WED JUL 13 2005

.UPDATE...
QUICK UPDATE FOR WORDING MAINLY. MADE ONLY A FEW MINOR COSMETIC
EDITS...BUT OVERALL FORECAST LOOKS GOOD. SW ONSHORE FLOW BRINGING
SEABREEZE SHOWERS AND THUNDERSTORMS TO THE AREA...AS WELL BAND OF
INCREASED CLOUD COVER ACROSS NE LA/C MS MOVING SE ASSOCIATED WITH
UPPER LEVEL VORT MAX WILL CONTINUE TO PUSH SE DURING AFTERNOON AND
ENHANCE SEABREEZE ACTIVITY. THIS IS COVERED WELL IN CURRENT PACKAGE.

&&

.DISCUSSION...
STUCK IN A WEDGE BETWEEN UPPER LOW TO THE NORTH AND UPPER HIGH TO
THE SOUTH. STAGNANT PATTERN IS DUE TO STACKED SYSTEMS. THE HIGH TO
THE SOUTH EXTENDS DOWN TO THE SFC AND THE LOW TO THE NORTH EXTENDS
TO THE SFC(OLD DENNIS). A VORTICITY LOBE ROTATING AROUND THE UPPER
LOW TO THE NORTH WILL MOVE SOUTHWARD TODAY CAUSING THE SFC
TROUGH/COLD FRONT TO MOVE A LITTLE FARTHER SOUTH BEFORE STALLING
ONCE AGAIN. ATTM IT IS STUCK OVER SOUTHERN ARK/NORTHERN LA. THIS
BOUNDARY WILL ENHANCE THE SH/TS OVER THE AREA BEGINNING TODAY.
TEMPS WILL BE THE HARDEST VARIABLE TO SHOW ANY SKILL AT. SCATTERED
SH/TS WILL PROVIDE CLOUD COVER TO SEVERAL LOCATIONS AND TIMING
WILL BE A FACTOR AS WELL. WILL SUFFICE TO KEEP ALL LOCATIONS NEAR
OR IN THE LOWER 90S.

OLD REMNANTS OF DENNIS WILL FINALLY BE PICKED UP IN THE WESTERLIES
STARTING SAT MORNING. BY THIS TIME, EXTENDED MODEL GUID SHOWS
EMILY IN THE CARRIBEAN. AS OLD DENNIS MOVES NE, THE UPPER TROUGH
PICKING IT UP BEGINS TO ERODE THE RIDGE OVER THE GULF CAUSING IT
TO WEAKEN A BIT. THE GFS IS ADVERTISING SOME STRONG MCS FEATURES
SWINGING OUT FROM THE BASE OF THE TROUGH STARTING THIS FRIDAY. THE
UPPER TROUGH IS ALSO ADVERTISED TO STAY PUT OVER OKLAHOMA AND
TEXAS THROUGHOUT THE REMAINDER OF THE RUN. THE GLOBAL SUITES ALSO
SHOW EMILY MOVING ON A WNW COURSE INTO MEXICO. WILL BE INTERESTING
TO SEE LATER SOLUTIONS OF THE GLOBAL SUITES AS A WEAKNESS BEGINS TO
DEVELOP OVER THE WESTERN GULF REGION STARTING SUNDAY. STAY TUNED...

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  90  75  89  74 /  50  20  50  30
BTR  92  77  90  76 /  40  20  50  30
MSY  92  80  90  78 /  30  20  40  30
GPT  90  77  88  76 /  30  20  40  30

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
MS...NONE.
SE LA AND MS COASTAL WATERS...NONE.

&&

17/8
Hazardous weather outlook, Jul 13, 11:00 AM CST, 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1200 PM CDT WED JUL 13 2005

LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-141100-
AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK-
HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON-
LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE-
ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-
ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-
UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-
WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON-
1200 PM CDT WED JUL 13 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST
LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL
MISSISSIPPI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON THROUGH THE
EVENING HOURS. A FEW OF THESE COULD BE LOCALLY STRONG...BUT ARE
EXPECTED TO REMAIN BELOW SEVERE LIMITS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SCATTERED THUNDERSTORMS ARE EXPECTED EACH DAY...MAINLY IN THE
AFTERNOON AND EVENING HOURS. A FEW THUNDERSTORMS COULD BE LOCALLY
STRONG...BUT ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS
NOT REQUESTED AT THIS TIME.

8

The radar

The Mobile radar (KMOB), 86 km away, was scanning. The volume nearest the first event began at 17:07 UTC.

Open the radar archive at this moment

Event by event

1 funnel cloud. Local standard time, as filed.

Funnel Cloud, Harrison

When
July 13, 11:06 AM CST
Where
Harrison County, Gulfport
Reported by
LAW ENFORCEMENT
Coordinates
30.416, -89.082 (the zone’s center; the record gives no point)

Two funnel clouds were reported by the Gulfport Police Department over the navy base on the west side of Gulfport.

What these are

Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2005Every state in 2005This day in weather historyWarnings in Mississippi, July 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5463238.